Alert archive / Alabama / Tornado Warnings in 2010

Tornado Warning 3, NWS Birmingham, AL

January 24, 2010Autauga County, Chilton County, Coosa County, Alabama

NWS Birmingham, AL issued this tornado warning at Jan 24, 2010, 9:31 AM CST for Autauga County, Chilton County, Coosa County, Alabama. It was in force for 29 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 24, 2010, 9:31 AM CST (15:31 UTC)
Expired
Jan 24, 2010, 10:00 AM CST
In force
29 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Autauga County, AL, Chilton County, AL, Coosa County, AL

The radar

The Birmingham radar (KBMX), 52 km from the middle of the area, began a volume at 15:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 24, 9:48 AM CSTHAIL 0.881 Se Clanton, ALNICKEL SIZED HAIL WAS REPORTED AT CLANTON ELEMENTARY SCHOOL
Jan 24, 9:56 AM CSTTSTM WND GST 704 Se Clanton, ALA SPOTTER WITH A HANDHELD ANEMOMETER MEASURED WINDS TO 70 MPH NEAR THE PEACH TOWER EXIT AT US-31 AND I-65 IN CLANTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 24, 6:28 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 3.5 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2010-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 48 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2010-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 656 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
48 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
442 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
656 m²/s²
0-3 km storm-relative helicity
756 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

876 
WFUS54 KBMX 241531
TORBMX
ALC001-021-037-241600-
/O.NEW.KBMX.TO.W.0003.100124T1531Z-100124T1600Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
931 AM CST SUN JAN 24 2010

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN AUTAUGA COUNTY IN CENTRAL ALABAMA...
  EASTERN CHILTON COUNTY IN CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF CLANTON...
  SOUTHWESTERN COOSA COUNTY IN EAST CENTRAL ALABAMA...

* UNTIL 1000 AM CST

* AT 927 AM CST...THE NATIONAL WEATHER SERVICE DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR PLECHER...MOVING
  NORTHEAST AT 50 MPH.

* THE TORNADO WILL BE NEAR...
  VERBENA...CLANTON AND 9 MILES NORTHWEST OF MARBURY BY 945 AM CST...
  7 MILES SOUTHEAST OF GAP OF THE MOUNTAIN BY 950 AM CST...
  DOLLAR AND HIGGINS FERRY PARK BY 955 AM CST...
  LYLE AND 7 MILES SOUTHEAST OF LAY LAKE DAM BY 1000 AM CST...

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 200 THROUGH 212

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST SUNDAY AFTERNOON
FOR SOUTHWESTERN ALABAMA.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3268 8690 3300 8655 3295 8638 3281 8626
      3277 8632 3278 8634 3277 8633 3276 8635
      3275 8641 3272 8642 3255 8673
TIME...MOT...LOC 1531Z 228DEG 44KT 3267 8674

$$
2 follow-up statements
298 
WWUS54 KBMX 241544
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
944 AM CST SUN JAN 24 2010

ALC001-021-037-241600-
/O.CON.KBMX.TO.W.0003.000000T0000Z-100124T1600Z/
AUTAUGA AL-CHILTON AL-COOSA AL-
944 AM CST SUN JAN 24 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 AM CST FOR
SOUTHWESTERN COOSA...EASTERN CHILTON AND NORTH CENTRAL AUTAUGA
COUNTIES...

AT 942 AM CST...NATIONAL WEATHER SERVICE CONTINUED TO DETECT A
TORNADO.  THIS TORNADO WAS LOCATED NEAR ENTERPRISE...OR NEAR
CLANTON...MOVING NORTHEAST AT 55 MPH.

THE TORNADO WILL BE NEAR...
  GAP OF THE MOUNTAIN AND 7 MILES NORTHWEST OF MITCHELL DAM BY 950 AM
  CST...
  HIGGINS FERRY PARK...DOLLAR AND LAY LAKE DAM BY 955 AM CST...
  7 MILES NORTHWEST OF LYLE BY 1000 AM CST...

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 200 THROUGH 212

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST SUNDAY AFTERNOON
FOR SOUTHWESTERN ALABAMA.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3268 8679 3300 8655 3295 8638 3281 8626
      3277 8632 3278 8634 3277 8633 3276 8635
      3275 8641 3272 8642 3255 8673
TIME...MOT...LOC 1544Z 225DEG 48KT 3279 8662

$$
121 
WWUS54 KBMX 241557
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
957 AM CST SUN JAN 24 2010

ALC001-021-037-241607-
/O.EXP.KBMX.TO.W.0003.000000T0000Z-100124T1600Z/
AUTAUGA AL-CHILTON AL-COOSA AL-
957 AM CST SUN JAN 24 2010

...THE TORNADO WARNING FOR SOUTHWESTERN COOSA...EASTERN CHILTON AND
NORTH CENTRAL AUTAUGA COUNTIES WILL EXPIRE AT 1000 AM CST...

THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST SUNDAY AFTERNOON
FOR SOUTHERN ALABAMA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3268 8679 3300 8655 3295 8638 3281 8626
      3277 8632 3278 8634 3277 8633 3276 8635
      3275 8641 3272 8642 3255 8673
TIME...MOT...LOC 1557Z 225DEG 48KT 3292 8647

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Jan 24, 5:21 AM CST, 4 hours 10 minutes earlier.

Area forecast discussion, Jan 24, 5:21 AM CST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
521 AM CST SUN JAN 24 2010

.UPDATE...FOR 12Z AVIATION.

&&

.DISCUSSION...

DECENT SURFACE PRESSURE FALLS HAVE ENTERED WESTERN ALABAMA EARLY THIS
MORNING. THIS WAS BEING PRODUCED BY A DEEPENING SURFACE LOW MOVING
NORTHWARD UP THE MISSISSIPPI RIVER VALLEY. COUPLED WITH THE HIGH
PRESSURE TO THE EAST...THERE WAS A RATHER TIGHT PRESSURE GRADIENT
ACROSS CENTRAL ALABAMA. SOUTHEASTERLY WIND GUSTS ARE EXPECTED IN THE
35 MPH RANGE JUST AHEAD OF THE APPROACHING FRONTAL SYSTEM. MORE
ORGANIZED THUNDERSTORM ACTIVITY NEAR OF AHEAD OF THE FRONT MAY
ACTUALLY INCREASE THESE WIND GUSTS JUST A BIT. HIGHER ELEVATIONS
ABOVE 1000 FT WILL ALSO EXPERIENCE HIGHER GUSTS. THE WIND ADVISORY
WILL BE ALLOWED TO EXPIRE NEAR THE MISSISSIPPI STATE LINE AT 12Z...
EXTENDED TO 16Z FOR AREAS ALONG AND NEAR INTERSTATE 59...AND EXTENDED
UNTIL 20Z FOR EAST AND SOUTHEAST AREAS.

07Z SURFACE ANALYSIS DEPICTS A RATHER COMPLEX SURFACE PATTERN. A COLD
FRONT WAS LOCATED FROM NEAR ST. LOUIS, MO TO NEAR LAKE CHARLES, LA
WITH A WARM FRONT FROM NEAR PINE BLUFF, AR TO NEAR MOB, AL. ANOTHER
COLD FRONT WAS PUSHING SOUTHWARD INTO THE SOUTHERN PLAINS WITH
SEVERAL OTHER WEAKER SURFACE TROUGHS EVIDENT. ROBUST SHORT WAVE
TROUGH EVIDENT ON WATER VAPOR IMAGERY LIFTING NORTHWARD ACROSS
MISSOURI WILL ALLOW THE THUNDERSTORMS ALREADY PRESENT TO SLOW DOWN A
BIT TODAY BEFORE PUSHING EASTWARD AS ADDITIONAL MID LEVEL SHORT
WAVES MORE WEST TO EAST OVERHEAD. SOUTHERLY WINDS FROM THE SURFACE TO
5000 FT WERE TOPPING OUT AROUND 60 KTS OR SO AND THIS WILL ALLOW A
NARROW WARM SECTOR TO MOVE NORTHWARD INTO CENTRAL ALABAMA. SHORT TERM
MODELS IN FAIR GENERAL AGREEMENT THAT 60+ SURFACE DEW POINTS WILL
PUSH INTO THE AREA. WILL LEAN TOWARD THE NAM SOLUTION AND KEEP MUCH
THESE DEW POINTS ACROSS THE SOUTH HALF OF THE AREA. SURFACE BASED
INSTABILITY WILL BE LIMITED BUT MAY APPROACH THE -1 TO -2 RANGE WITH
CAPES GENERALLY 500 OR LESS. MID LEVEL LAPSE RATES ARE NOT THAT
IMPRESSIVE...EVEN WITH TEMPERATURES COOLING ALOFT. THEREFORE...WE
END UP WITH TYPICAL WINTER SCENARIO OF A LOW CAPE/HIGH SHEAR
ENVIRONMENT. THE BROKEN LINE OF STORMS SHOULD GAIN SOME INTENSITY
AFTER THE SUN RISES. WILL KEEP MENTION OF A FEW SEVERE STORMS
POSSIBLE GENERALLY THE SOUTH HALF...WITH A FEW STRONG STORMS
MENTIONED FARTHER NORTH. THE MAIN THREAT WILL BE DAMAGING WINDS AND
POSSIBLY SOME HAIL.

MOST AREAS WILL RECEIVE RAIN FROM THIS SYSTEM. THE HIGHER RAIN
AMOUNTS WILL BE EAST OF INTERSTATE 65 WHILE A DECREASING TREND WILL
BE EXPERIENCED WEST OF INTERSTATE 65 THROUGH NOON. HELD ON TO SOME
SMALL EARLY THIS EVENING NORTHWEST AND CHANCE POPS EAST OF I-65 AS
THE A COLD FRONT MOVES THROUGH.

HIGH PRESSURE CONTROLS THE SENSIBLE WEATHER MONDAY THROUGH
WEDNESDAY. TEMPERATURES APPEAR DROP BACK TO NEAR NORMAL LEVELS AS A
SLUG OF COOLER AIR BRIEFLY AFFECTS THE AREA. LOW TEMPERATURES WILL
DROP NEAR FREEZING.

THE GFS AND ECMWF HAVE BEEN FLIP FLOPPING ON TIMING/PLACEMENT AND
OVERALL AGREEMENT CONCERNING THE LATE WEEK SYSTEM...NOW PROGGED
DURING THE THURSDAY/FRIDAY TIME FRAME. BUT THERE ARE SOME
SIMILARITIES. BOTH MODELS ARE ADVERTISING A MORE NORTHERN INFLUENCE
WHERE THUNDERSTORMS WOULD BE SHUNTED SOUTHWARD. THEREFORE...REMOVED
THE STORM STORM WORDING. BOT MODELS ARE ALSO HINTING AT SOME
BORDERLINE COLD AIR AS THE MOISTURE EXITS THE LATE WEEK SYSTEM. AT
THIS TIME...WILL LEAVE MENTION OF RAIN/SNOW FRIDAY NIGHT. BUT I DID
SPREAD OUT THE POPS AND PUT NOTHING OVER CHANCE AT THE PRESENT TIME
DUE TO UNCERTAINTY. THIS WILL CERTAINLY BE A PERIOD TO WATCH.

75/LINHARES

&&

.AVIATION...12Z TAF DISCUSSION.

ONGOING SHOWERS AND THUNDERSTORMS AT ISSUANCE ARE DRAPED ACROSS THE
WESTERN HALF OF THE STATE.  THESE SHOWERS AND THUNDERSTORMS WILL
SLOWLY MOVE ACROSS THE STATE THIS MORNING AND THIS AFTERNOON...
GIVING EACH TAF SITE PREVAILING TSRA.  BHM/EET SHOULD BEGIN BY
12/13Z RESPECTIVELY...AND THEN ANB/MGM/TOI AROUND THE NOON HOUR CST.

THIS SHOULD BE AN IFR KIND OF DAY...WHETHER CIGS WITH THE TSRA...OR
VIS AFTER THE BULK OF THE TSRA MOVES THROUGH EACH SITE.  LIGHT RAIN
OR DRIZZLE WILL BE PREVALENT AFTER THE TSRA.  FLIGHT CATEGORIES WILL
LIKELY REMAIN IFR THROUGHOUT THIS TAF PERIOD.

WINDS WILL REMAIN GUSTY TODAY...STARTING OUT SELY...AND THEN
SWINGING SWLY AFTER THE TSRA...AND THEN WESTERLY LATE TONIGHT AS A
SECONDARY FRONT MOVES THROUGH THE STATE.

27

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     62  38  54  29  49 /  90  30  10   0  10
ANNISTON    64  41  55  33  51 / 100  30  10  10   0
BIRMINGHAM  65  40  54  34  53 /  90  20  10   0   0
TUSCALOOSA  66  39  57  35  54 /  50  20  10   0   0
CALERA      64  42  56  35  53 /  90  20  10   0   0
AUBURN      65  45  56  35  54 / 100  30  10  10   0
MONTGOMERY  64  44  60  35  58 / 100  30  10  10   0
TROY        67  44  60  34  58 / 100  30  10   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...

WIND ADVISORY
CALHOUN-CHEROKEE-CLEBURNE-TALLADEGA-CLAY-RANDOLPH-COOSA-TALLAPOOSA-CH
AMBERS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PI
KE-BARBOUR UNTIL 2 PM

WIND ADVISORY WALKER-BLOUNT-ETOWAH-TUSCALOOSA-JEFFERSON-SHELBY-ST.
CLAIR-HALE-PERRY-BIBB-CHILTON-MARENGO-DALLAS UNTIL 10 AM

WIND ADVISORY MARION-LAMAR-FAYETTE-WINSTON-PICKENS-SUMTER-GREENE
UNTIL 6 AM.

&&

75/27
Hazardous weather outlook, Jan 24, 7:39 AM CST, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
739 AM CST SUN JAN 24 2010

ALZ011>015-017>050-251230-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
739 AM CST SUN JAN 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

A FRONTAL SYSTEM MOVES THROUGH CENTRAL ALABAMA TODAY. A FEW STRONG TO
SEVERE STORMS ARE POSSIBLE GENERALLY EAST OF A LINE FROM SELMA TO
CLANTON. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS AROUND 60 MPH...
AN ISOLATED TORNADO AND LARGE HAIL. THE THREAT WILL CONTINUE UNTIL
AROUND 4 PM. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE AREA WIDE AS
SOME LOCATIONS WILL RECEIVE RAIN FROM MORE THAN ONE SHOWER OR STORM.
ALL OTHER AREAS MAY EXPERIENCE A FEW STRONG STORMS WITH WIND GUSTS UP
TO 50 MPH POSSIBLE. THE THREAT WILL DECREASE ACROSS WESTERN ALABAMA
THROUGH THE MORNING HOURS.

WINDY CONDITIONS WILL PREVAIL ACROSS MUCH OF CENTRAL ALABAMA TODAY.
SUSTAINED SOUTHERLY WINDS WILL BE BETWEEN 10 AND 20 MPH WITH SOME
GUSTS OF 35 MPH OR HIGHER OUTSIDE THE RAIN AREAS. THESE WIND GUSTS
WILL GRADUALLY DECREASE WEST THIS MORNING...AND EAST THIS AFTERNOON.

MINOR FLOODING IS POSSIBLE ALONG THE UPPER TOMBIGBEE RIVER AS IT
RISES TO FLOOD STAGE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

BREEZY WEST WINDS WILL DEVELOP ON BOTH MONDAY AND TUESDAY AFTERNOON.
SUSTAINED WINDS ARE EXPECTED BETWEEN 10 TO 20 MPH WITH HIGHER GUSTS.

MINOR FLOODING IS POSSIBLE ALONG THE UPPER TOMBIGBEE RIVER THROUGH
MONDAY. PLEASE REVIEW THE LATEST RIVER STATEMENTS FOR MORE
INFORMATION.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BECOME
NECESSARY TODAY SOUTH AND EAST.

75

In the hours before

Local storm report, Jan 24, 4:53 AM CST, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
453 AM CST SUN JAN 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     HAIL             7 N JASPER              33.95N 87.27W
01/24/2010  E1.00 INCH       WALKER             AL   TRAINED SPOTTER

            REPORTED ALONG HWY 5 IN THE CROSSROADS COMMUNITY. SEVERAL
            OTHER REPORTS OF AT LEAST QUARTER SIZE HAIL AND MAYBE
            LARGER REPORTED IN THE SAME VICINITY.

&&

GOLDEN
Special weather statement, Jan 24, 5:59 AM CST, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
559 AM CST SUN JAN 24 2010

ALZ030>032-039-241245-
GREENE-HALE-MARENGO-SUMTER-
559 AM CST SUN JAN 24 2010

...SIGNIFICANT WEATHER ALERT FOR GREENE...HALE...MARENGO AND SUMTER
COUNTIES UNTIL 645 AM CST...

AT 559 AM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR COATOPA...OR 12 MILES EAST OF YORK...MOVING
NORTHEAST AT 40 MPH.

PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  BELLAMY.
  DUG HILL.
  DEMOPOLIS MUNICIPAL AIRPORT.
  BELMONT.
  TISHABEE.
  FORKLAND.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

75
Special weather statement, Jan 24, 6:13 AM CST, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
613 AM CST SUN JAN 24 2010

ALZ013-015-023-241300-
FAYETTE-TUSCALOOSA-WALKER-
613 AM CST SUN JAN 24 2010

...SIGNIFICANT WEATHER ALERT FOR FAYETTE...TUSCALOOSA AND WALKER
COUNTIES UNTIL 700 AM CST...

AT 614 AM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM 6 MILES SOUTHWEST OF COKER...OR 10 MILES SOUTHWEST OF
NORTHPORT...MOVING NORTHEAST AT 45 MPH.

DIME SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  ROMULUS.
  COKER.
  FLATWOODS.
  LAKE TUSCALOOSA TIERCE PATTTON BRIDGE.
  LAKE TUSCALOOSA HWY 69 BRIDGE.
  SAMANTHA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

75
Special weather statement, Jan 24, 7:58 AM CST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
758 AM CST SUN JAN 24 2010

ALZ017-024-241445-
BLOUNT-JEFFERSON-
758 AM CST SUN JAN 24 2010

...SIGNIFICANT WEATHER ALERT FOR BLOUNT AND JEFFERSON COUNTIES UNTIL
845 AM CST...

AT 757 AM CST...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF SUMITON TO
BESSEMER...MOVING NORTHEAST AT 60 MPH.

WINDS UP TO 50 MPH AND HEAVY RAIN ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  HUEYTOWN.
  MINOR.
  SMOKE RISE.
  BLOUNT SPRINGS.
  BANGOR.
  CHAMBLEES MILL.

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

19
Special weather statement, Jan 24, 8:41 AM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
841 AM CST SUN JAN 24 2010

ALZ025-027-033>036-040-041-241530-
AUTAUGA-BIBB-CHILTON-COOSA-DALLAS-PERRY-SHELBY-TALLADEGA-
841 AM CST SUN JAN 24 2010

...SIGNIFICANT WEATHER ALERT FOR AUTAUGA...BIBB...CHILTON...COOSA...
DALLAS...PERRY...SHELBY AND TALLADEGA COUNTIES UNTIL 930 AM CST...

AT 837 AM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM 9 MILES WEST OF PAUL M GRIST STATE PARK...OR 10 MILES
EAST OF MARION...MOVING NORTHEAST AT 40 MPH.

WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  RED FORD.
  PAUL M GRIST STATE PARK.
  PLANTERSVILLE.
  PARNELL.
  MAPLESVILLE.
  LAWLEY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST SUNDAY AFTERNOON
FOR SOUTHWESTERN ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, Jan 24, 9:14 AM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
914 AM CST SUN JAN 24 2010

ALZ018-019-026-241600-
CALHOUN-ETOWAH-ST. CLAIR-
914 AM CST SUN JAN 24 2010

...SIGNIFICANT WEATHER ALERT FOR CALHOUN...ETOWAH AND ST. CLAIR
COUNTIES UNTIL 1000 AM CST...

AT 911 AM CST...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WALNUT GROVE TO BALD
ROCK...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF BOAZ TO
MOODY...MOVING NORTHEAST AT 20 MPH.

WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  ST. CLAIR SPRINGS.
  ODENVILLE.
  PELL CITY.
  ST. CLAIR COUNTY AIRPORT.
  WHITNEY JUNCTION.
  RIVERSIDE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 2:47 AM CSTSevere Thunderstorm WarningBMXGreene, Sumter31 min
Jan 24, 3:34 AM CSTSevere Thunderstorm WarningBMXFayette, Tuscaloosa, Walker26 min
Jan 24, 3:54 AM CSTSevere Thunderstorm WarningBMXWalker, Winston29 min
Jan 24, 6:46 AM CSTAreal Flood AdvisoryBMXWalker119 min
Jan 24, 7:00 AM CSTTornado WarningBMXMarengo45 min
Jan 24, 7:53 AM CSTSevere Thunderstorm WarningBMXBibb, Chilton, Jefferson, Perry, Shelby31 min
Jan 24, 9:41 AM CSTAreal Flood AdvisoryBMXDallas, Marengo, Perry2 hr
Jan 24, 10:01 AM CSTSevere Thunderstorm WarningBMXChilton, Coosa29 min
Jan 24, 10:31 AM CSTAreal Flood AdvisoryBMXChilton, Clay, Coosa, Talladega3 hr
Jan 24, 10:44 AM CSTAreal Flood AdvisoryBMXEtowah3 hr
Jan 24, 11:22 AM CSTAreal Flood AdvisoryBMXAutauga, Elmore3 hr
Jan 24, 11:45 AM CSTAreal Flood AdvisoryBMXDallas, Perry60 min
Jan 24, 12:50 PM CSTAreal Flood AdvisoryBMXMontgomery3 hr
Jan 24, 1:07 PM CSTAreal Flood AdvisoryBMXClay, Cleburne, Randolph3 hr
Jan 24, 1:58 PM CSTAreal Flood AdvisoryBMXCalhoun2 hr
Jan 24, 1:58 PM CSTTornado WarningBMXChambers17 min
Jan 24, 2:04 PM CSTFlash Flood WarningBMXClay, Cleburne, Randolph116 min
Jan 24, 2:22 PM CSTAreal Flood AdvisoryBMXMacon3 hr
Jan 24, 3:44 PM CSTAreal Flood AdvisoryBMXMontgomery61 min
Jan 24, 4:03 PM CSTFlash Flood WarningBMXRandolph117 min
Jan 24, 5:30 PM CSTSevere Thunderstorm WarningBMXBarbour, Russell30 min

Nearby

Tornado Warnings in Alabama, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.